Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 102, NWS Duluth, MN

July 4, 2012Lake County, Saint Louis County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jul 4, 2012, 3:14 PM CDT for Lake County, Saint Louis County, Minnesota. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2012, 3:14 PM CDT (20:14 UTC)
Expired
Jul 4, 2012, 4:00 PM CDT
In force
46 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
80.0 mph

Counties Lake County, MN, Saint Louis County, MN

The radar

The Duluth radar (KDLH), 134 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 3:35 PM CDTTSTM WND DMG15 Se Ely, MNSEVERAL 1.5 FOOT DIAMETER TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 12:34 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 8.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2012-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2012-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-490 J/kg
Mixed-layer LCL
1552 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

268 
WUUS53 KDLH 042014
SVRDLH
MNC075-137-042100-
/O.NEW.KDLH.SV.W.0102.120704T2014Z-120704T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
314 PM CDT WED JUL 4 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LAKE COUNTY IN NORTHEAST MINNESOTA...
  NORTHERN ST. LOUIS COUNTY IN NORTHEAST MINNESOTA...

* UNTIL 400 PM CDT

* AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM LAKE AGNES TO BIG LAKE TO
  ROBINSON TO RIDGE TO 5 MILES NORTH OF MAKINEN...AND MOVING EAST AT
  55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGH LAKE...BIRCH LAKE...WHITE IRON LAKE AND WINTON AROUND 320 PM.
  FALL LAKE...FOURTOWN LAKE...CROOKED LAKE AND SKIBO AROUND 325 PM.
  GABBRO LAKE AROUND 330 PM.
  BALD EAGLE LAKE...SEVEN BEAVER LAKE...FAIRBANKS AND BASSWOOD       
  LAKE AROUND 335 PM.
  LAKE THREE AND LAKE TWO AROUND 340 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4837 9247 4824 9237 4825 9229 4835 9229
      4836 9204 4827 9199 4821 9172 4812 9168
      4811 9156 4806 9156 4812 9117 4790 9113
      4763 9120 4741 9144 4732 9188 4749 9294
      4769 9271 4794 9257 4818 9267 4838 9287
TIME...MOT...LOC 2013Z 274DEG 46KT 4823 9207 4807 9197
          4787 9196 4763 9206 4743 9233
WIND...HAIL 80MPH 1.00IN

$$

HLUCHAN
2 follow-up statements
353 
WWUS53 KDLH 042028
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
328 PM CDT WED JUL 4 2012

MNC075-137-042100-
/O.CON.KDLH.SV.W.0102.000000T0000Z-120704T2100Z/
LAKE MN-ST. LOUIS MN-
328 PM CDT WED JUL 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL ST.
LOUIS AND NORTHERN LAKE COUNTIES UNTIL 400 PM CDT...

AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTHWEST OF BASSWOOD LAKE TO 7 MILES WEST OF
BASSWOOD LAKE TO SILVER RAPIDS TO 5 MILES SOUTHEAST OF BABBITT TO 7
MILES SOUTH OF HOYT LAKES...MOVING EAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BALD EAGLE LAKE...GABBRO LAKE...SEVEN BEAVER LAKE AND FAIRBANKS    
  AROUND 335 PM.
  LAKE THREE...LAKE TWO...SNOWBANK LAKE AND GREENWOOD LAKE AROUND 340
  PM.
  DISAPPOINTMENT LAKE AND ENSIGN LAKE AROUND 345 PM.
  ISABELLA LAKE...HUDSON LAKE...ALICE LAKE AND THOMAS LAKE AROUND    
  350 PM.
  DUMBBELL LAKE AROUND 355 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4768 9256 4795 9248 4817 9255 4835 9264
      4837 9247 4824 9237 4825 9229 4835 9229
      4836 9204 4827 9199 4821 9172 4812 9168
      4811 9156 4806 9156 4812 9117 4790 9113
      4763 9120 4741 9144 4732 9188 4746 9272
TIME...MOT...LOC 2027Z 274DEG 46KT 4821 9180 4805 9170
          4785 9169 4761 9180 4741 9207
WIND...HAIL 80MPH <.75IN

$$

HLUCHAN
970 
WWUS53 KDLH 042043
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
343 PM CDT WED JUL 4 2012

MNC075-137-042100-
/O.CON.KDLH.SV.W.0102.000000T0000Z-120704T2100Z/
LAKE MN-ST. LOUIS MN-
343 PM CDT WED JUL 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
ST. LOUIS AND NORTHERN LAKE COUNTIES UNTIL 400 PM CDT...

AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTH OF BASSWOOD LAKE TO SNOW BANK LAKE TO 8 MILES WEST
OF FOREST CENTER TO 10 MILES NORTH OF WHYTE TO FAIRBANKS...MOVING
EAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ISABELLA LAKE...HUDSON LAKE...ALICE LAKE AND THOMAS LAKE AROUND 350
  PM.
  DUMBBELL LAKE...KEKEKABIC LAKE AND KNIFE LAKE AROUND 355 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4745 9251 4769 9237 4801 9225 4824 9243
      4827 9239 4824 9237 4825 9229 4835 9229
      4836 9204 4827 9199 4821 9172 4812 9168
      4811 9156 4806 9156 4812 9117 4790 9113
      4763 9120 4741 9144 4732 9188
TIME...MOT...LOC 2043Z 274DEG 46KT 4819 9149 4803 9139
          4783 9139 4759 9150 4739 9177
WIND...HAIL 60MPH <.75IN

$$

HLUCHAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:09 PM CDT, 5 minutes earlier.

Area forecast discussion, Jul 4, 3:09 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
309 PM CDT WED JUL 4 2012

.SHORT TERM...UNSTABLE ATMOSPHERE THIS AFTN WITH SEVERE
THUNDERSTORMS CONTINUING TO DEVELOP AND MOVE ALONG FAVORED 85H
THETAE AXIS. THIS PLACES MAJORITY OF ACTIVITY ACROSS NRN MN PART
OF CWA. LARGE HAIL POSSIBLE BUT PRIMARY THREAT APPEARS TO BE WIND
DMG WITH LARGE COLD POOL ESTABLISHED ALREADY. INITIAL BAND OF
CONVECTION IS MOVING THROUGH RANGE...WITH SECONDARY DEVELOPMENT
OCCURRING NEAR COLD FRONT JUST WEST OF MN STATE LINE. WILL DROP
HEAT ADVISORY OVER NWRN MN ZONES FOR 4PM ZFP AS CONVECTION HAS
ELIMINATED REQUIRED CRITERIA.

TONIGHT/TOMORROW...COLD FRONT WILL SWEEP ACROSS CWA WITH DRYING BEHIND
FRONT OVER NR MN PART OF CWA. HIGH PRESSURE WILL BUILD INTO THE
REGION TOMORROW WITH GRADUAL LOWERING OF DEWPOINTS FOR SOME
RELIEF. MAX TEMPS STILL ABOVE CLIMO AS SUNSHINE WORKS IN TANDEM
WITH ANOMALOUS 85H TEMPS. SHOULD HAVE ENOUGH GRADIENT FLOW TO
OFFSET MUCH LAKE BREEZE DEVELOPMENT. THIS WILL ALLOW WARMING DOWN
TO LAKE LVL. ENOUGH HEAT/HUMIDITY TO KEEP HEAT ADVISORY OVER SRN
TIER OF CA.

TOMORROW NIGHT...SFC CYCLOGENESIS OCCURS OVER WRN HI PLAINS WITH
LOW MOVING INTO SRN SODAK BY 12Z FRI. CLOUDS WILL SPREAD INTO CWA
WITH SOME PRECIP EXPECTED AFTER MIDNIGHT OVER SWRN CWA.

LONG TERM...FRIDAY THROUGH TUESDAY...
A SFC LOW WILL MOVE INTO SOUTHERN MN ON FRIDAY WITH A FRONTAL
BOUNDARY BISECTING THE FA. THUNDERSTORMS ARE EXPECTED AS A STRONG
SHORT WAVE FLATTENS THE UPPER LEVEL RIDGE. THE BULK OF THE STORMS
WILL BE N OF THE BAROCLINIC ZONE IN THE COOLER AIR. THE BAROCLINIC
ZONE WILL DRIFT S FRIDAY NIGHT AS THE SHORT WAVE DEPARTS.
THUNDERSTORMS WILL ACCOMPANY THE BAROCLINIC ZONE FRIDAY NIGHT AND
HAVE POPS ALIGNED ACCORDINGLY. THE BAROCLINIC ZONE COMPLETES ITS
EXIT OF THE FA ON SATURDAY AND WILL MAINTAIN POPS ON THE N SIDE OF
THE ZONE ALONG THE SOUTHERN HALF OF THE FA. LINGERED POPS INTO
SATURDAY NIGHT DUE TO POSSIBLE TIMING ISSUES OF THE DEPARTING
SYSTEM. A WEAK SHORT WAVE TROF DROPS THROUGH THE NORTHERN PORTION OF
THE FA SUNDAY IN NW FLOW ALOFT. HAVE SMALL POPS TO ACCOUNT FOR THIS
SHORT WAVE. SUNDAY NIGHT THROUGH TUESDAY FINDS HIGH PRESSURE
SETTLING OVER THE FA.

.AVIATION...18Z TAFS.
MCS MOVING INTO THE NW CORNER OF THE FA ATTM WITH PLENTY OF
LIGHTNING. GUSTY WINDS AND MVFR CIGS IN THE VCNTY OF THE MCS
WHERE GUSTS TO 65 KT ARE POSSIBLE. HAVE LEFT THIS OUT OF THE TAFS
ATTM...BUT WILL REEVALUATE AS THE STORMS APPROACH THE TAF SITES.
OTHERWISE...VFR.

.POINT TEMPS/POPS...
DLH  68  87  63  76 /  50  10  10  70
INL  65  88  60  78 /  60  10  10  20
BRD  70  90  66  76 /  50  10  40  70
HYR  73  94  64  83 /  30  20  10  50
ASX  69  87  64  75 /  30  20  10  60

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR MNZ033-034-036-038.

     HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MNZ025-035.

WI...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR WIZ006>009.

LS...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LSZ143>146.

&&

SHORT TERM...CANNON
LONG TERM....GSF
Hazardous weather outlook, Jul 4, 9:34 AM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
934 AM CDT WED JUL 4 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-051030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
934 AM CDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE NORTHLAND THIS
FOURTH OF JULY WITH HEAT ADVISORIES IN EFFECT. THE TWIN PORTS AREA
WILL LIKELY SEE A SIGNIFICANT LAKE BREEZE MUCH OF TODAY...AND KEEP
TEMPERATURES IN THE UPPER 70S AND 80S ALONG THE LAKE. CHECK THE LATEST
WEATHER MESSAGE FOR MORE DETAILED INFORMATION.

THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE BEACHES IN THE
TWIN PORTS AREA. SEE THE SURFZONE FORECAST FOR ADDITIONAL DETAILS.

A FEW THUNDERSTORMS ARE POSSIBLE THIS MORNING OVER NORTHWEST
WISCONSIN...AND AGAIN THIS AFTERNOON AND EVENING OVER NORTHEAST
MINNESOTA...AND EVENTUALLY INTO WISCONSIN LATE TONIGHT. THERE IS A
SLIGHT RISK THAT SOME STORMS MAY REACH SEVERE LEVELS OVER
NORTHEAST MINNESOTA. THE PRIMARY THREAT WILL BE DAMAGING WINDS
AND HAIL. LOCALLY HEAVY RAINFALL WILL ACCOMPANY SOME OF THE
STORMS.

FLOOD WARNINGS CONTINUE ALONG PARTS OF THE UPPER MISSISSIPPI
RIVER. SEE THE LATEST FLOOD STATEMENTS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HOT AND HUMID CONDITIONS WILL CONTINUE OVER PARTS OF THE
NORTHLAND THURSDAY...WITH HEAT ADVISORIES EITHER CONTINUING OR
LIKELY NEEDED FOR ADDITIONAL AREAS OF THE NORTHLAND.

THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.

LSZ121-140>148-051030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
934 AM CDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTHEAST WINDS ARE EXPECTED TODAY AROUND THE HEAD OF
WESTERN LAKE SUPERIOR. THIS WILL CAUSE POTENTIALLY HAZARDOUS
CONDITIONS FOR SMALL CRAFT. CHECK THE LATEST NEAR SHORE FORECAST
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY.

CANNON

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, Jul 4, 1:52 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
152 PM CDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             LITTLEFORK              48.40N 93.56W
07/04/2012  M0.50 INCH       KOOCHICHING        MN   TRAINED SPOTTER

&&

RS
Special weather statement, Jul 4, 1:55 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
155 PM CDT WED JUL 4 2012

MNZ011-012-019-041915-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
155 PM CDT WED JUL 4 2012

...LINE OF STORMS DEVELOPING IN THE MINNESOTA ARROWHEAD...

AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
SOUDAN TO BABBITT...MOVING NORTHEAST AT 30 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
MODERATE DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  BEAR ISLAND LAKE...   JOHNSON LAKE...       ROBINSON...
  BIRCH LAKE...         SHAGAWA LAKE...       HIGH LAKE...
  BALD EAGLE LAKE...    GABBRO LAKE...        WHITE IRON LAKE...
  FALL LAKE...          WINTON...             SILVER RAPIDS...
  ELY...                BURNTSIDE LAKE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4801 9162 4757 9143 4751 9197 4791 9254

SENGENBERGER
Local storm report, Jul 4, 2:05 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
205 PM CDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     TSTM WND DMG     WIRT                    47.73N 93.96W
07/04/2012                   ITASCA             MN   AMATEUR RADIO

            3-4 INCH DIAMETER TREES DOWN

&&

HLUCHAN
Local storm report, Jul 4, 2:11 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
211 PM CDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             TALMOON                 47.60N 93.77W
07/04/2012  M0.75 INCH       ITASCA             MN   AMATEUR RADIO

&&

RS
Special weather statement, Jul 4, 2:21 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
221 PM CDT WED JUL 4 2012

MNZ010>012-019>021-042000-
CENTRAL ST. LOUIS-KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN
LAKE-SOUTHERN COOK/NORTH SHORE-SOUTHERN LAKE/NORTH SHORE-
221 PM CDT WED JUL 4 2012

...STRONG LINE OF STORMS ALONG THE INTERNATIONAL BORDER AND THE
MINNESOTA ARROWHEAD...

AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ERICKSBURG TO 5
MILES WEST OF LAKE AGNES TO FINLAND...MOVING NORTHEAST AT 25 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  LAKE AGNES...         BALD EAGLE LAKE...    GABBRO LAKE...
  FALL LAKE...          ISABELLA...           BUTTERFLY LAKE...
  DUMBBELL LAKE...      FOURTOWN LAKE...      SAND POINT LAKE...
  ISLAND VIEW...        FOURTOWN LAKE...      CROOKED LAKE...
  RAINY LAKE...         SAWBILL LANDING...    ISABELLA LAKE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4861 9293 4853 9262 4846 9271 4845 9250
      4824 9237 4825 9229 4835 9229 4836 9205
      4827 9199 4821 9172 4812 9168 4812 9156
      4806 9156 4809 9126 4764 9068 4729 9127
      4794 9236 4804 9302 4839 9371 4865 9322

SENGENBERGER
Local storm report, Jul 4, 2:46 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
246 PM CDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FUNNEL CLOUD     6 NNE WIRT              47.81N 93.89W
07/04/2012                   ITASCA             MN   TRAINED SPOTTER

            2 FUNNELS REPORTED OVER BIG FORK.

&&

RS

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:32 AM CDTSmall Craft AdvisoryDLH18 hr
Jul 4, 12:18 PM CDTSevere Thunderstorm WarningDLHKoochiching42 min
Jul 4, 12:46 PM CDTSpecial Weather StatementDLHLake44 min
Jul 4, 12:56 PM CDTSevere Thunderstorm WarningDLHItasca, Koochiching49 min
Jul 4, 1:30 PM CDTSpecial Weather StatementDLHLake45 min
Jul 4, 1:34 PM CDTSpecial Weather StatementDLH41 min
Jul 4, 1:44 PM CDTSevere Thunderstorm WarningDLHCass, Itasca, Koochiching, Saint Louis46 min
Jul 4, 1:55 PM CDTSpecial Weather StatementDLHSaint Louis20 min
Jul 4, 2:21 PM CDTSpecial Weather StatementDLHLake39 min
Jul 4, 2:31 PM CDTSpecial Marine WarningDLH59 min
Jul 4, 2:32 PM CDTSevere Thunderstorm WarningDLHItasca, Koochiching, Saint Louis43 min
Jul 4, 2:48 PM CDTSevere Thunderstorm WarningDLHCook, Lake, Saint Louis27 min
Jul 4, 3:29 PM CDTSpecial Marine WarningDLH46 min
Jul 4, 3:41 PM CDTSpecial Weather StatementDLHCarlton19 min
Jul 4, 3:58 PM CDTSpecial Weather StatementDLHLake17 min
Jul 4, 4:00 PM CDTSpecial Marine WarningDLH90 min
Jul 4, 4:18 PM CDTSpecial Weather StatementDLHCook, Lake42 min
Jul 4, 5:35 PM CDTSpecial Weather StatementDLHCass55 min
Jul 4, 5:52 PM CDTSevere Thunderstorm WarningDLHAitkin, Cass, Itasca38 min
Jul 4, 6:04 PM CDTSpecial Weather StatementDLHAitkin56 min
Jul 4, 6:07 PM CDTSpecial Weather StatementDLHSaint Louis53 min
Jul 4, 6:34 PM CDTSevere Thunderstorm WarningDLHAitkin, Cass, Crow Wing, Itasca41 min
Jul 4, 6:38 PM CDTSpecial Weather StatementDLHItasca52 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.